Couldn't find what you looking for?

TRY OUR SEARCH!


Hello! Some years after I had meningitis I started having seizures. Well, it was one seizure first, and after 9 months another one, and then another one, so finally I got my diagnose. Epilepsy. Anyway, as previous medicine gave me side effects, the doc prescribed me a new medicine called dylantin. I am posting this in order to meet someone who is already using this medicine, and ask for how long I will have to take them to stop the seizures and if it worked for them, with or without side effects. I am also hoping I won¡¦t get any side effects of this drug as well. Anyway, all replies are welcome. The more, the merrier!!!

Loading...


It is always good to see a man who copes with his troubles with a dose of humor and optimism. I have to say I wasn¡¦t that lucky at first. It is a bit easier now. I suppose one gets used to their troubles¡K.if the troubles are persistent enough. ƒº Anyway, you wanted to know about dylantin. Well, I¡¥ve been on this med for 14 years now. As I have an additional neurological problem, I have to wait longer to go of the medicine. Those people who don¡¦t have an additional neuro problems, and I honestly hope this is you, have to wait for about 2 to 3 years to get rid of seizures. Possible side effects can be bleeding, and tender gums, excessive hair growth¡Kwell, I know only these because another patient whom I met at my doctor¡¦s had these. I was lucky enough not to develop any. Well, I wish you a lot of luck with your future therapy. Cheers!!!!
Reply

Loading...

My brother took dylantin for over 30 years. It did a great job of controling his seizures except when he was under extreme stress, like an earthquake in California. The only side effect I know of his he had to have some gum restoration by a dentist after 28 years of being on it. I don't want to scare you, but don't go off the medicine unless you are under a doctor's supervision. He died three years ago as a result of a seizure. He feel in a position that blocked his air passage. Looking at his medical records it apears that he was trying to reduce his medication. I know he was still taking some because he had a daily pill container that had some left. Everyone is different and maybe you will be able to get off of this drug but don't do it on your own. Hope this helps.
Reply

Loading...

congrt's I've been taking it since 2002 w/ tegritol, and novo clobazan, i had 2 brain surgeries, prior to the op's i was havin bad headaches and the Doc said it was all in my head(funny) i had a tumor the size of an orange in the left frontal lobe. when i had my 1st Grand Mal siezures, that whenn i changed doc's but anyway had my 1st surgery and the the doc said i was ok but then took me off dylantin and i got into a car wreck, which led me to another doc, where he noticed i had bleeding in the brain and had 2 do surgery asap. so back to the subject, i've been taking all 3 meds since that time, i'm scared to get off them because i was getting 3-4 grand-mal's a month(at least). just go for blood tests and have the doc ween u of the meds, it was a schock for my system when they took me off the dylantin.
XD
Reply

Loading...

My husabnd started having seizures in 1990. His side effects have been bleeding gums, tired all the time, lack of strength. Everytime he tries to work around the house or mow the lawn, the stress kicks him into a seizure. It doesn't matter whether he is on Dilantin or not. It seems that the stress causes the meds not to work as well and he ends up having his meds increased. Just because the meds don't show in a blood test it doesn't mean they are not taking their meds. This last Sat. he had another seizure. I saw him take 300mg that morning and he still had one. They put a massive dose in his blood through IV at the hospital. He was realeased that night. Sunday he took double dose as told to by the DR. Mon he had a blood test. When he went to the DR. Tues it showed no meds in his system. The Dr. said this can be caused by the liver being over active. Now they are trying to find out why it is over active. He does not drink alcohol so we know it is not that. I am very concerned that one day he too will die from a Seizure.
Reply

Loading...

I am on the generic brand of Dylantin, called Phenytoin for the last 18 months, after surgery to remove a brain tumor. I suffered a single seizure during that time, when my doctor was trying to get me off the medicine (I wanted to go back to work). I know people that are 12 years on the medication and are doing well. Beware of the generic one made in India, I had problems with that one, I am back on a PA made brand. Your body (or your husbands may I say) fights anything you put in it. When I had the seizure I still was taking the med, but in a decreased amount. Doctor should check out the level and adjust the amount of medication. Hope this helps.
Reply

Loading...

I was put on Dylantin/Phenton in May, 2006 prior to having surgery for a brain tumor. Becase of all the complicatios I belived were cause by this medicine, I asked to come off shortly after the surgery and remained seizure free for over a year. Now I am back on the medicine with the same side effects. Phenton causes me to be extremly dry in the eyes and mouth but the worst side effect is it feels like I have a constant severe sinus infection. I read with great interest the post on 6/18/08 by the person said he had problesm with the Phenyton made in India which is where mine came from. Any help anyone could give be would be greatly!!!!!!!!!!!!!!
Reply

Loading...

my niece has been taking this drug for years and also dialysis. she was doing good. doctor took her off the dylantin she died a few days ago.gg
Reply

Loading...

:-( :-( I was prescribed Dilantin/Phenton for a very long time. The doctors (G.P.s and Neurologists) had me on Dilantin for 45 years. In that amount of time there were bad side effects: gingivitis caused by the dilantin resulting in upper and lower dentures, very unsteady gait -- as I walked I always looked like a drunken sailor, and the worst was giving me neuropathy. Dilantin caused permanent nerve damage in both legs and arms so I know am in constant pain.

After 45 years a new doctor took me off the stuff and put me on another medicine to control epileptic seizures, thank God.

My biggest beef with Dilantin is that it was known to cause neuropathy since 1943; but it was found to be a effect drug in in seizure control since the 1930s so side effects be damned.
Reply

Loading...

Hello

I've been taking 500 mg of dilantin daily for 26 years. I only had a couple seizures in that time, when I was both run down and under extra-ordinary stress at the same time.

This year out of the blue, I had 3 seizures in about ten weeks. The doctors finally realized I was becoming immune to dilantin, and I am currently in the process of being switched over to Keppra. So far so good. I am being weaned gradually, and should be completely off dilantin in another three months or so.

One other reason I need to get off dilantin: tests show I had some neuropathy in my feet. I have also noticed that my handwriting has become more akward over the past several years, never thought of it before but perhaps it is also neuropathy. Time will tell if the neuropathic sensations go away when I am completely off dilantin.

All the best.
Reply

Loading...

Yes I have used dilatin. I did not find any problem with it. You need to be careful and not take any medications that interact with Dilatin. You can find the information on these drug that interact with dilatin at

***edited by moderator*** web addresses not allowed
Reply

Loading...


I've been taking Dilantin for 7 years, recently started getting bleeding gums and seizures when do not eat all three meals and lack of sleep.
Reply

Loading...


Taking dilantian 4yrs ,getting bleeding gums. Minor Seizures started up again. 64 yr old very concerned.
Reply

Loading...


Taking dilantian 4 yrs, gums started to bleed recently, experience seizures again but very minor. Started to get dry red eyes. Do not remember anything after seizures, my face is very sore as a result of it twisting during seizure.
Reply

Loading...